I am allergic to penicillin and sensitive to Demerol. About 19 years ago I thought I had a heart attack. I was rushed to the hospital only to find that I had a panic attack. It took six months and different anti-deressants, (that didn't work), to find out that it was caffeine causing the reactions. I cut out all forms of caffeine and for years lived with very few attacks. Any reactions I did have were from either cold medication ( once) and a dental appointment. The dentist froze my gums and aspirated the epinephrine into my blood stream. Two hours after I left his office I had a huge attack.
In the past ten years it has progressed to include cats and pesticides. The symptoms have worsened as well. My limbs twist up, I can't breathe. Sometimes my blood oxygen level drops. Last year in The Dominican Republic I was dosed with a pesticide. My limbs twisted, I couldn't breathe, my arteries collapsed and I had severe tachycardia. It took over eight hours to stabilize me.
Is there anyone out there that has experienced this? Has anyone witnessed an attack?
Hi, welcome to the forum, the condition strongly suggests anaphylactic shock which is due to hypersensitivity reaction (type 1). Even pesticides can cause such reaction. This is a emergency condition because there will be associated laryngeal edema leading to breathing problems. If not treated early one may go into shock i.e. hypotension and tachycardia. This basically happens due to release of histamine in the blood circulation and capillary leakage.
You should avoid the triggering factor. Inj Adrenaline, anti-histaminics and corticosteroids are the standard mode of treatment which should be taken after consultation from physician.
The caffeine sensitivity can be due to presence of excess catecholamine (adrenaline) in the blood. One such condition is pheochromocytoma (tumor releasing excess catecholamines in the blood). The tests like 24 hrs urine analysis for VMA and catecholamine and MRI adrenals will help.
I suggest you to consult a physician. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.